Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 122, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Aug 21, 2011, 7:53 PM EDT for Franklin County, Massachusetts. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2011, 7:53 PM EDT (23:53 UTC)
- Expired
- Aug 21, 2011, 8:16 PM EDT
- In force
- 23 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
County Franklin County, MA
The radar
The Albany radar (KENX), 103 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 21, 1:20 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 11.9 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 453 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1024 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
367
WUUS51 KBOX 212353
SVRBOX
MAC011-220045-
/O.NEW.KBOX.SV.W.0122.110821T2353Z-110822T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
753 PM EDT SUN AUG 21 2011
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN WESTERN MASSACHUSETTS...
THIS INCLUDES THE CITY OF GREENFIELD...
* UNTIL 845 PM EDT
* AT 750 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR HAWLEY...OR 15 MILES WEST
OF GREENFIELD...AND WAS MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...CHARLEMONT...ASHFIELD...
BUCKLAND...HEATH...SHELBURNE...DEERFIELD...COLRAIN...LEYDEN...
BERNARDSTON AND GILL.
DOPPLER RADAR INDICATED WEAK ROTATION WITHIN THIS STORM. WHILE NOT
IMMEDIATELY LIKELY...A TORNADO MAY DEVELOP. REMAIN CALM...BUT TAKE
COVER NOW. GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY
BUILDING. AVOID WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.
&&
LAT...LON 4264 7296 4273 7275 4274 7271 4274 7270
4273 7251 4256 7246 4250 7287 4253 7287
4254 7289 4256 7298 4257 7298
TIME...MOT...LOC 2354Z 239DEG 19KT 4257 7286
$$
SIPPRELL1 follow-up statement
706
WWUS51 KBOX 220016
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
816 PM EDT SUN AUG 21 2011
MAC011-220026-
/O.CAN.KBOX.SV.W.0122.000000T0000Z-110822T0045Z/
FRANKLIN MA-
816 PM EDT SUN AUG 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
IS CANCELLED...
THE THUNDERSTORM HAS WEAKENED ACROSS THE WARNED AREA. FREQUENT
LIGHTNING...GUSTY WINDS UP TO 40 MPH...AND HEAVY DOWNPOURS WILL
STILL BE POSSIBLE WITH THIS STORM INTO NORTHERN PORTIONS OF FRANKLIN
COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.
LAT...LON 4264 7296 4273 7275 4274 7271 4274 7270
4273 7251 4256 7246 4250 7287 4253 7287
4254 7289 4256 7298 4257 7298
TIME...MOT...LOC 0016Z 239DEG 19KT 4263 7272
$$
SIPPRELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 7:23 PM EDT, 30 minutes earlier.
Area forecast discussion, Aug 21, 7:23 PM EDT, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
723 PM EDT SUN AUG 21 2011
.SYNOPSIS...
A COLD FRONT APPROACHES FROM THE GREAT LAKES LATER TODAY AND
CROSSES NEW ENGLAND LATE TONIGHT...BRINGING SHOWERS AND
THUNDERSTORMS. HIGH PRESSURE FROM THE NORTHERN PLAINS THEN MOVES
IN WITH DRY WEATHER THROUGH MIDWEEK. ANOTHER FRONT MAY APPROACH
LATE THIS WEEK WITH A CHANCE FOR MORE UNSETTLED WEATHER.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS FROM WORCESTER COUNTY WEST
AND SOUTHERN NEW HAMPSHIRE***
7 PM UPDATE...REGIONAL RADARS SHOW A BROAD LINE OF CONVECTION
ACROSS EASTERN NY STATE. THESE STORMS ARE MOVING INTO AN
ENVIRONMENT OF WEAKER INSTABILITY...HAVING BEEN WORKED OVER BY
PREVIOUS CONVECTION EARLY THIS AFTERNOON. MEAN LAYER CAPES HAVE
FALLEN TO BETWEEN 500-1000 J/KG. WITH THE SUN BEING ESSENTIALLY
SET...DO NOT SEE THIS INSTABILITY BEING REPLENISHED THE REST OF
THIS EVENING. STRONG EFFECTIVE BULK SHEAR JUST ARRIVING INTO
WESTERN HALF OF SOUTHERN NEW ENGLAND MAY PROVIDE ENOUGH
ORGANIZATION TO THE LIMITED ENERGY TO PRODUCE STRONGER
THUNDERSTORMS THIS EVENING.
THAT SAID...STILL THINKING RAINFALL WILL BE WIDESPREAD...SO HAVE
MAINTAINED CATEGORICAL POPS FOR THIS EVENING AS A COLD FRONT
PUSHES EAST ACROSS OUR REGION OVERNIGHT. MADE SOME TWEAKS TO
TEMPERATURES AND DEW POINTS TO REFLECT LATEST OBSERVED TRENDS AS
WELL...BUT MADE NOT SIGNIFICANT CHANGES JUST YET.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH MONDAY NIGHT/...
TONIGHT...
MODELS ARE IN DECENT AGREEMENT ON THE TIMING OF THE COLD FRONT...
THOUGH THE 12Z RUNS OF THE NAM/GFS SLOWED THE FRONT A BIT TO COME
MORE IN LINE WITH THE 21/00Z ECMWF. THIS BRINGS THE FRONT INTO
WESTERN PORTIONS OF THE AREA ABOUT 06Z AND TO THE EAST COAST BY
12Z. THE UPPER WINDS...INSTABILITY...AND HIGH PRECIPITABLE WATER
VALUES ALL LINGER INTO THE FIRST HALF OF THE NIGHT. CONTINUED
CATEGORICAL POPS THROUGH THE FIRST PART OF THE NIGHT. AS NOTED
ABOVE IN THE NEAR TERM SECTION...MAIN UNCERTAINTY FOR TONIGHT IS
WHETHER THE AREA WILL BE WORKED OVER ENOUGH BY THE STORMS THIS
AFTERNOON TO PRECLUDE ANY SEVERE WEATHER. TEMPS COME FROM
MOS...WITH AN EYE TOWARD DEWPOINTS REMAINING IN THE 60S TO NEAR 70
DURING THE NIGHT.
MONDAY...
COLD FRONT MOVES OFF THE EAST COAST AS AROUND 12Z WITH DRIER AIR
MOVING IN FROM WEST TO EAST. GENERALLY CLEARING SKIES ACROSS THE
AREA THOUGH MAY SEE SOME DIURNAL CUMULUS CLOUDS IN THE AFTERNOON
AND EVENING. TEMPS AT 850 MB WILL BE 9-12C...WHICH MIXED WOULD
PRODUCE MAX TEMPS IN THE UPPER 70S AND LOWER 80S.
MONDAY NIGHT...HIGH PRESSURE BUILDS INTO THE REGION WITH DRIER AND
COOLER AIR PUSHING INTO THE AREA. GOOD RADIATIONAL COOLING
EXPECTED OVERNIGHT WITH FEW CLOUDS IF ANY AND LIGHT WINDS.
DEWPOINTS IN THE UPPER 40S TO LOW 50S WILL ALLOW TEMPERATURES TO
FALL INTO THE UPPER 40S ACROSS THE NORTHWEST AND LOW TO MID 50S
ELSEWHERE.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
DID NOT SPEND A LOT OF TIME ON THIS PORTION OF THE FORECAST WITH
CONVECTION DEVELOPING ACROSS PORTIONS OF SOUTHERN NEW ENGLAND.
USED THE LATEST GUIDANCE FROM HPC TO TREND THIS PORTION OF THE
FORECAST.
TUESDAY AND TUESDAY NIGHT...
UPPER TROF PIVOTS EAST OFF THE ATLANTIC COAST DURING TUESDAY...
WHILE SURFACE HIGH PRESSURE MOVES TO AND EVENTUALLY OFF THE MID
ATLANTIC COASTLINE. FEW CLOUDS EXPECTED DURING THIS PERIOD. HIGHS
MAINLY 75 TO 80...TUESDAY NIGHT GOOD RADIATIONAL COOLING BRINGS A
SECOND NIGHT OF BELOW NORMAL LOWS...MAINLY AROUND 50 TO THE UPPER
50S.
WEDNESDAY AND WEDNESDAY NIGHT...
GETTING INTO RETURN FLOW AS HIGH PRESSURE MOVES FURTHER
OFFSHORE...WITH INCREASING SOUTHERLY FLOW. EXPECT A GRADUAL
INCREASE IN HUMIDITY WITH TEMPS CLOSE TO SEASONABLE. COULD SEE
SOME INCREASE IN CLOUDS...BUT PRECIP SHOULD GENERALLY HOLD OFF
UNTIL APPROACHING COLD FRONT GETS CLOSER TO OUR AREA. CONTINUED
SLIGHT CHANCE POPS WESTERN ZONES LATE WED NIGHT.
THURSDAY...
THU SHOULD BE HUMID WITH A COLD FRONT APPROACHING FROM THE
WEST...MOVING INTO OR INTO WESTERN FRINGES OF SOUTHERN NEW ENGLAND.
POTENTIAL FOR SHOWERS AND THUNDERSTORMS IN SOUTHERN NEW ENGLAND
AHEAD OF AND ALONG THIS FRONT...ATTM WILL GO WITH CHANCE POPS.
CONTINUED CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THU NIGHT AS
COLD FRONT TRACKS THROUGH THE FORECAST AREA.
FRIDAY...
COLD FRONT SHOULD SLIDE OFFSHORE WITH HIGH PRESSURE REPLACING IT
OVER OUR AREA. LOWER CONFIDENCE IN THIS TIMEFRAME AS PREVIOUS MODEL
RUNS HAD FRONT STILL OVER THE AREA. FOR THIS PACKAGE...KEPT SLIGHT
CHANCE POPS IN THE MORNING BUT THEN DRY.
SATURDAY...
SATURDAY SHOULD BE QUIET WITH HIGH PRESSURE ACROSS THE REGION.
HOWEVER...MODELS DIFFER IN SOLUTIONS AND CONFIDENCE IS LOW. SOME
INCREASE IN MOISTURE EXPECTED INTO SAT NIGHT...BUT WHETHER IT IS
TROPICAL IN NATURE OR NOT IS STILL YET TO BE DETERMINED.
SUNDAY...
EVEN MORE UNCERTAIN IS THE FORECAST FOR NEXT SUNDAY. POSSIBILITY
FOR A TROPICAL PLUME OF MOISTURE WHICH COULD LEAD TO PERIODS OF
HEAVY RAINFALL. STILL WAY TO EARLY TO GET INTO MORE DETAILS THAN THAT.
&&
.AVIATION /00Z MONDAY THROUGH FRIDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
TONIGHT...MODERATE CONFIDENCE. A COLD FRONT WILL APPROACH
SOUTHERN NEW ENGLAND THIS EVENING...CROSSING THE REGION FROM WEST
TO EAST BETWEEN 06 AND 12Z. AREAS OF MVFR-IFR LIKELY IN SHOWERS
AND TSTMS THROUGH 06Z...WITH THE POTENTIAL FOR HEAVY DOWNPOURS AND
WIND GUSTS UP TO 40 KNOTS AT MOST LOCATIONS. WINDS WILL SHIFT TO
WEST-NORTHWEST AFTER THE FRONT MOVES THROUGH...WITH ANY IFR/MVFR
CONDITIONS IMPROVING TO VFR ESPECIALLY IN THE CT VALLEY AND
VICINITY.
MONDAY...HIGH CONFIDENCE. COLD FRONT MOVES OFFSHORE WITH VFR IN
CLEARING SKIES ALL AREAS. CLOUDS MAY REDEVELOP IN THE AFTERNOON
BUT CONDITIONS SHOULD REMAIN VFR.
MONDAY NIGHT...HIGH CONFIDENCE. VFR.
KBOS TERMINAL...HIGH CONFIDENCE IN TAF CONDITIONS. MODERATE
CONFIDENCE IN TIMING.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY AND WEDNESDAY...MODERATE TO HIGH CONFIDENCE FOR VFR
CONDITIONS.
&&
.MARINE...
EXPECT S-SW WINDS GUSTING UP TO 20 KT WITH SEAS BUILDING UP TO 5 FT
ON THE OUTER WATERS. SHOWERS AND TSTMS ARE LIKELY TONIGHT WITH
LOCALLY ROUGH SEAS POSSIBLE. A SMALL CRAFT ADVISORY IS IN EFFECT
THROUGH THE NIGHT FOR THESE ZONES.
MONDAY...WINDS SHIFT TO W-NW AS COLD FRONT CLEARS THE WATERS. EXPECT
SEAS STARTING AROUND 5 FT ON THE OUTER AND SOUTHERN WATERS...THEN
DIMINISHING THROUGH THE DAY. THESE SEAS WILL LINGER LONGEST SOUTH
OF NANTUCKET.
MONDAY NIGHT...WINDS AND SEAS REMAIN BELOW SMALL CRAFT CRITERIA.
OUTLOOK...TUESDAY THROUGH FRIDAY...
TUESDAY THROUGH WEDNESDAY...HIGH PRESSURE. WINDS AND SEAS EXPECTED
TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA.
THURSDAY AND THURSDAY NIGHT...THERE IS A CHANCE FOR SOUTHWEST WIND
GUSTS UP TO 25 KT AND SEAS UP TO 5 FT ACROSS THE OUTER COASTAL
WATERS...AHEAD OF AN APPROACHING COLD FRONT.
FRIDAY...WINDS AND SEAS DIMINISH BEHIND A COLD FRONT.
&&
.HYDROLOGY...
PRECIPITABLE WATER VALUES OF 1.5 TO 2.0 INCHES IN PLACE WILL LINGER
UNTIL THE COLD FRONT MOVES THROUGH LATER TONIGHT. THIS WILL
SUPPORT LOCALLY HEAVY DOWNPOURS...AND COULD PRODUCE POCKETS OF
URBAN/POOR DRAINAGE FLOODING TONIGHT. BUT LOW AND MID-LEVEL
SOUTHWEST WINDS WILL KEEP STORMS MOVING FAIRLY WELL.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 4 PM EDT MONDAY
FOR ANZ254>256.
&&
SYNOPSIS...RLG/BELK
NEAR TERM...RLG/BELK
SHORT TERM...RLG
LONG TERM...BELK
AVIATION...RLG/BELK
MARINE...RLG/BELK
HYDROLOGY...RLGHazardous weather outlook, Aug 21, 4:03 AM EDT, 15 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT SUN AUG 21 2011 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-220815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING. THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND HAIL. THEY MAY ALSO PRODUCE BRIEF HEAVY DOWNPOURS THAT COULD CAUSE LOCAL URBAN AND POOR DRAINAGE FLOODING. THE GREATEST RISK OF STRONGER THUNDERSTORMS SHOULD BE ACROSS SOUTHERN NEW HAMPSHIRE... CENTRAL AND WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY. ANZ230>237-250-251-254>256-220815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 AM EDT SUN AUG 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND TONIGHT. THESE THUNDERSTORMS MAY PRODUCE STRONG WIND GUSTS AND LOCALLY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Aug 21, 3:13 PM EDT, 4 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG WESTMORELAND 42.97N 72.45W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD
0229 PM TSTM WND DMG SURRY 43.05N 72.33W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION
0237 PM TSTM WND DMG ALSTEAD 43.15N 72.37W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
BLOCKING HIGH STREET.
&&
KABSpecial weather statement, Aug 21, 3:13 PM EDT, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 313 PM EDT SUN AUG 21 2011 MAZ003-004-NHZ011-015-212000- CHESHIRE NH-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-WESTERN AND CENTRAL HILLSBOROUGH NH- 313 PM EDT SUN AUG 21 2011 ...STRONG THUNDERSTORM IN NORTH CENTRAL MASSACHUSETTS... AT 310 PM EDT...A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL WAS NEAR ROYALSTON...AND WAS MOVING NORTHEAST AT 40 MPH. * SOME LOCATIONS AFFECTED INCLUDE...WINCHENDON...FITZWILLIAM... RINDGE...JAFFREY...SHARON...PETERBOROUGH...TEMPLE AND GREENFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. && LAT...LON 4303 7190 4286 7173 4258 7216 4267 7228 JWD
Special weather statement, Aug 21, 3:15 PM EDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
315 PM EDT SUN AUG 21 2011
CTZ002-212000-
HARTFORD CT-
315 PM EDT SUN AUG 21 2011
AT 313 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND WIND GUSTS
UP TO 40 MPH...10 MILES WEST OF BRISTOL...OR ABOUT 9 MILES NORTHWEST
OF WOLCOTT...MOVING EAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BRISTOL...BURLINGTON...
SOUTHINGTON...PLAINVILLE...CANTON...NEW BRITAIN...FARMINGTON AND
AVON.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
&&
LAT...LON 4181 7295 4186 7296 4191 7286 4163 7277
4157 7277 4155 7282 4156 7284 4155 7284
4154 7286 4156 7288 4156 7295 4164 7294
4164 7299 4180 7302
SIPPRELLLocal storm report, Aug 21, 3:46 PM EDT, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM TSTM WND DMG WESTMORELAND 42.97N 72.45W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD
0229 PM TSTM WND DMG SURRY 43.05N 72.33W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION
0235 PM TSTM WND DMG WALPOLE 43.08N 72.43W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS
DOWN ON COUNTY ROAD.
0237 PM TSTM WND DMG ALSTEAD 43.15N 72.37W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
BLOCKING HIGH STREET.
0246 PM TSTM WND DMG KEENE 42.95N 72.30W
08/21/2011 CHESHIRE NH CO-OP OBSERVER
NUMEROUS REPORTS THROUGHOUT DOWNTOWN KEENE OF MULTIPLE
LARGE TREE LIMBS DOWN OBSTRUCTING SIDEWALKS AND ROADS.
ONE TREE STRUCK BY LIGHTNING AND ANOTHER TREE DOWN
ACROSS A PORTION OF A HOUSE.
&&
KABLocal storm report, Aug 21, 4:51 PM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
451 PM EDT SUN AUG 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM TSTM WND DMG KEENE 42.95N 72.30W
08/21/2011 CHESHIRE NH LAW ENFORCEMENT
LARGE LIMBS DOWN BLOCKING WASHINGTON AND MECHANIC
STREETS IN DOWNTOWN KEENE
0228 PM TSTM WND DMG WESTMORELAND 42.97N 72.45W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON SOUTH VILLAGE ROAD
0229 PM TSTM WND DMG SURRY 43.05N 72.33W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREE DOWN ACROSS ROAD ON ROUTE 12A NEAR FIRE STATION
0235 PM TSTM WND DMG WALPOLE 43.08N 72.43W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON KINGSBURY ROAD. LARGE LIMBS
DOWN ON COUNTY ROAD.
0237 PM TSTM WND DMG ALSTEAD 43.15N 72.37W
08/21/2011 CHESHIRE NH AMATEUR RADIO
TREES DOWN ON WIRES ON ROUTE 12A. TREES AND WIRES DOWN
BLOCKING HIGH STREET.
0246 PM TSTM WND DMG KEENE 42.95N 72.30W
08/21/2011 CHESHIRE NH CO-OP OBSERVER
NUMEROUS REPORTS THROUGHOUT DOWNTOWN KEENE OF MULTIPLE
LARGE TREE LIMBS DOWN OBSTRUCTING SIDEWALKS AND ROADS.
ONE TREE STRUCK BY LIGHTNING AND ANOTHER TREE DOWN
ACROSS A PORTION OF A HOUSE.
0352 PM TSTM WND DMG HARTFORD 41.77N 72.68W
08/21/2011 HARTFORD CT AMATEUR RADIO
LARGE TREE DOWN ON HOUSE ON PLINY STREET
&&
KABSpecial weather statement, Aug 21, 7:11 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
711 PM EDT SUN AUG 21 2011
MAZ002-003-008-220015-
EASTERN FRANKLIN MA-WESTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
711 PM EDT SUN AUG 21 2011
AT 707 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
FREQUENT LIGHTNING 9 MILES WEST OF EAST WINDSOR...OR ABOUT 16 MILES
SOUTH OF NORTH ADAMS...MOVING NORTHEAST AT 20 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...EAST WINDSOR...WORTHINGTON...
CUMMINGTON...CHESTERFIELD...PLAINFIELD...HAWLEY...GOSHEN...
MONROE...CHARLEMONT...ROWE...ASHFIELD...HEATH...BUCKLAND...CONWAY
AND SHELBURNE.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. THESE STORMS
MAY STRENGTHEN AND COULD PRODUCE DAMAGING WINDS OR LARGE HAIL. STAY
TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR POSSIBLE
WARNINGS.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW
HAMPSHIRE.
&&
LAT...LON 4239 7302 4263 7296 4266 7296 4266 7299
4268 7299 4270 7296 4270 7302 4274 7303
4274 7276 4246 7258 4239 7284 4236 7307
4239 7307
SIPPRELLThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 12:53 PM EDT | Special Marine Warning | BOX | 52 min | |
| Aug 21, 1:11 PM EDT | Special Weather Statement | BOX | Franklin | 49 min |
| Aug 21, 1:39 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire | 66 min |
| Aug 21, 1:44 PM EDT | Special Marine Warning | BOX | 61 min | |
| Aug 21, 1:58 PM EDT | Special Weather Statement | BOX | Franklin | 47 min |
| Aug 21, 2:54 PM EDT | Small Craft Advisory | BOX | 8 hr | |
| Aug 21, 7:11 PM EDT | Special Weather Statement | BOX | Franklin | 64 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.